Ask an expert
Question

29 Oct

Aropax to Brintellix
I started weaning off Aropax and on to Brintellix a month ago as the Aropax wasn’t working. I got side effects, but initially wasn’t sure if it was the weaning or the Brintellix. The nausea and dizziness got worse though. I’ve now started weaning off the Brintellix as the nausea wasn’t easing and got worse on a higher dose (was on 10mg). Is it normal to still have a reaction after 4 weeks? Should I have pushed through further? I stopped because I wasn’t able to exercise or eat properly for 3 weeks. Why is it also worse in the late afternoon/ evening, irrelevant of taking the Brintellix in the morning or night (I changed at one point to see if that would help)? It is the worst drug I have ever been on
Answer 262 views
Expert
Depression expert
Depression expert

30 Oct

Hi, Brintelix is the trade name for the drug Vortioxetine, an antidepressant drug of the common SSRI family.  It can produce the usual side-effects of that family of drugs, including nausea, even vomiting, and dizziness.  There are some claims that it might be a bit less likely to cause withdrawal side-effects when stopped quickly, though I am not convinced of this. But it seems unlikely, if you stopped it a month ago, with some sensible weaning, that you would still be troubled by withdrawal effects from the departed Aropax, so the current side-effects are more likely to be a reaction to the Brintelix.  I can't think of a major reason why side-effects, or taking or reducing either drug, would be worse in late afternoon, whether taking it in the morning or night.   This is assuming you are not taking any other drug that might interact with these drugs, wither prescribed, over the counter, or social ( such as alcohol or cannabis, for instance. )  You probably need to discuss these concerns with your prescribing doctor
The information provided does not constitute a diagnosis of your condition. You should consult a medical practitioner or other appropriate health care professional for a physical examination, diagnosis and formal advice. Health24 and the expert accept no responsibility or liability for any damage or personal harm you may suffer resulting from making use of this content.
Voting Booth
Have you entered our Health of the Nation survey?
Please select an option Oops! Something went wrong, please try again later.
Results
Yes
34% - 9269 votes
No
66% - 17870 votes
Vote